[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 23.23.54.109. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
August 1977

Encephalopathy Induced by Oral Hypoglycemic Drugs

Author Affiliations

From the Diabetes Center, St Francis Hospital, Milwaukee.

Arch Intern Med. 1977;137(8):1082-1083. doi:10.1001/archinte.1977.03630200084023
Abstract

Three patients experienced severe hypoglycemic encephalopathy during oral therapy of adult-onset diabetes mellitus. Disabling residual neurological deficits were observed in two of these patients. The insidious time course of druginduced hypoglycemia appeared to prevent patient recognition of sustained hypoglycemia. These cases indicate the need for further caution in the administration of oral hypoglycemic agents.

(Arch Intern Med 137:1082-1083, 1977)

×